Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 12, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 11, 2017, 2:42 PM MDT. It took effect at May 12, 2017, 1:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2017, 2:42 PM MDT (20:42 UTC)
- In effect from
- May 12, 2017, 1:00 PM MDT
- Expired
- May 12, 2017, 10:11 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
156 WWUS75 KPIH 112042 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 242 PM MDT Thu May 11 2017 ...Late Spring Snow Storm arrives Friday Afternoon... .A powerful and cold storm will arrive in central Idaho Friday afternoon, bringing very windy conditions to all of central and eastern Idaho, along with some snow, with the snow level eventually lowering to around the 5500 feet elevation. IDZ017-020-021-121100- /O.NEW.KPIH.WI.Y.0012.170512T1900Z-170513T1000Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 242 PM MDT Thu May 11 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 4 AM MDT SATURDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 1 PM Friday to 4 AM MDT Saturday. * IMPACTS/TIMING...Winds will increase strongly during the early afternoon and peak around 7 pm Friday night. Winds are strong enough to bring down branches and weakened trees, taking with them powerlines or doing damage to structures. Driving high- profile vehicles will be difficult. Blowing dust near agricultural fields can reduce visibilities suddenly to zero with no warning, making driving at normal highway speeds dangerous. * WINDS...South to west winds of 30 to 40 mph with a peak gust up to 50 mph are likely. * LOCATIONS...The Snake River plain and eastern Magic Valley from Burley to Rexburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ022-121100- /O.NEW.KPIH.WI.Y.0012.170512T1900Z-170513T1000Z/ South Central Highlands- Including the cities of Malad City, Oakley, and Rockland 242 PM MDT Thu May 11 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 4 AM MDT SATURDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 1 PM Friday to 4 AM MDT Saturday. * IMPACTS/TIMING...Winds will increase strongly during the early afternoon and peak around 6 pm Friday night. Winds are strong enough to bring down branches and weakened trees, taking with them powerlines or doing damage to structures. Driving high- profile vehicles will be difficult. Blowing dust near agricultural fields can reduce visibilities suddenly to zero with no warning, making driving at normal highway speeds dangerous. * WINDS...South to west wind of 30 to 40 mph with gusts as high as 50 mph. * LOCATIONS...The south central highlands of Idaho, including Interstate 84 from the Idaho-Utah border to the western Magic Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Messick
4 follow-up statements
339 WWUS75 KPIH 120919 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 319 AM MDT Fri May 12 2017 ...Late Spring Snow Storm arrives this Afternoon... .A powerful and cold storm will arrive in central Idaho this afternoon, bringing very windy conditions to all of central and eastern Idaho, along with some snow, with the snow level eventually lowering to around the 5500 feet elevation. IDZ017-020-021-122200- /O.CON.KPIH.WI.Y.0012.170512T1900Z-170513T1000Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 319 AM MDT Fri May 12 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM MDT SATURDAY... * IMPACTS/TIMING...Winds will increase strongly during the early afternoon and peak around 7 pm tonight. Winds will be strong enough to bring down branches and weakened trees, taking with them powerlines or doing damage to structures. Driving high- profile vehicles will be difficult. Blowing dust near agricultural fields can reduce visibilities suddenly to zero with no warning, making driving at normal highway speeds dangerous. * WINDS...South to west winds of 30 to 40 mph with a peak gust up to 50 mph are likely. * LOCATIONS...The Snake River plain and eastern Magic Valley from Burley to Rexburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ022-122200- /O.CON.KPIH.WI.Y.0012.170512T1900Z-170513T1000Z/ South Central Highlands- Including the cities of Malad City, Oakley, and Rockland 319 AM MDT Fri May 12 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM MDT SATURDAY... * IMPACTS/TIMING...Winds will increase strongly during the early afternoon and peak around 6 pm tonight. Winds will be strong enough to bring down branches and weakened trees, taking with them powerlines or doing damage to structures. Driving high- profile vehicles will be difficult. Blowing dust near agricultural fields can reduce visibilities suddenly to zero with no warning, making driving at normal highway speeds dangerous. * WINDS...South to west wind of 30 to 40 mph with gusts as high as 50 mph. * LOCATIONS...The south central highlands of Idaho, including Interstate 84 from the Idaho-Utah border to the western Magic Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
824 WWUS75 KPIH 122008 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 208 PM MDT Fri May 12 2017 ...Late Spring Snow Storm Already Bringing Wind... .A powerful and cold storm arrived in central Idaho Friday afternoon, bringing very windy conditions to all of central and eastern Idaho, along with some snow, with the snow level eventually lowering to around the 5500 feet elevation. IDZ017-020-021-131000- /O.CON.KPIH.WI.Y.0012.000000T0000Z-170513T1000Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 208 PM MDT Fri May 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT SATURDAY... * IMPACTS/TIMING...Winds will increase strongly during the early afternoon and peak around 7 pm tonight. Winds will be strong enough to bring down branches and weakened trees, taking with them powerlines or doing damage to structures. Driving high- profile vehicles will be difficult. Blowing dust near agricultural fields can reduce visibilities suddenly to zero with no warning, making driving at normal highway speeds dangerous. * WINDS...South to west winds of 30 to 40 mph with a peak gust up to 50 mph are likely. * LOCATIONS...The Snake River plain and eastern Magic Valley from Burley to Rexburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ022-131000- /O.CON.KPIH.WI.Y.0012.000000T0000Z-170513T1000Z/ South Central Highlands- Including the cities of Malad City, Oakley, and Rockland 208 PM MDT Fri May 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT SATURDAY... * IMPACTS/TIMING...Winds will increase strongly during the early afternoon and peak around 6 pm tonight. Winds will be strong enough to bring down branches and weakened trees, taking with them powerlines or doing damage to structures. Driving high- profile vehicles will be difficult. Blowing dust near agricultural fields can reduce visibilities suddenly to zero with no warning, making driving at normal highway speeds dangerous. * WINDS...South to west wind of 30 to 40 mph with gusts as high as 50 mph. * LOCATIONS...The south central highlands of Idaho, including Interstate 84 from the Idaho-Utah border to the western Magic Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Messick
548 WWUS75 KPIH 122244 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 444 PM MDT Fri May 12 2017 IDZ017-022-130645- /O.UPG.KPIH.WI.Y.0012.000000T0000Z-170513T1000Z/ /O.NEW.KPIH.HW.W.0003.170512T2244Z-170513T0400Z/ Eastern Magic Valley-South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Malad City, Oakley, and Rockland 444 PM MDT Fri May 12 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a High Wind Warning, which is in effect until 10 PM MDT this evening. The Wind Advisory is no longer in effect. * IMPACTS/TIMING...Strong winds are likely through 9 pm tonight and will gradually diminish after 9 pm. Winds may be strong enough to bring down branches and weakened trees, taking with them powerlines or doing damage to structures. Driving high- profile vehicles will be difficult. Blowing dust near agricultural fields can reduce visibilities suddenly to zero with no warning, making driving at normal highway speeds dangerous. * WINDS...West winds of 40 to 55 mph are likely with a peak gust up to 60 mph possible. * LOCATIONS...Eastern Magic Valley including Burley, Shoshone, Heyburn, Malta and Interstate 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ020-021-130645- /O.CON.KPIH.WI.Y.0012.000000T0000Z-170513T1000Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 444 PM MDT Fri May 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT SATURDAY... * IMPACTS/TIMING...Strong winds will continue into the early evening hours before diminishing after 9 pm. Winds will be strong enough to bring down branches and weakened trees, taking with them powerlines or doing damage to structures. Driving high- profile vehicles will be difficult. Blowing dust near agricultural fields can reduce visibilities suddenly to zero with no warning, making driving at normal highway speeds dangerous. * WINDS...South to west winds of 30 to 40 mph with a peak gust up to 50 mph are likely. * LOCATIONS...The Snake River plain and eastern Magic Valley from Burley to Rexburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
751 WWUS75 KPIH 130411 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1011 PM MDT Fri May 12 2017 IDZ017-022-130515- /O.EXP.KPIH.HW.W.0003.000000T0000Z-170513T0400Z/ Eastern Magic Valley-South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Malad City, Oakley, and Rockland 1011 PM MDT Fri May 12 2017 ...HIGH WIND WARNING HAS EXPIRED... Winds have subsided noticeably from earlier this evening. Breezy conditions are likely through the night and into Saturday. $$ IDZ020-021-130515- /O.CAN.KPIH.WI.Y.0012.000000T0000Z-170513T1000Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 1011 PM MDT Fri May 12 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Wind Advisory. Winds are beginning to decrease across the region and will gradually continue to weaken through the night. Therefore the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 11, 3:20 AM MDT, 11 hours 22 minutes earlier.
Area forecast discussion, May 11, 3:20 AM MDT, 11 hours 22 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 320 AM MDT Thu May 11 2017 .SHORT TERM...Today through Saturday. Some pretty big changes will occur in the next 48 hours. Before that though, look for another pretty warm day across eastern Idaho. Some places will likely touch 80 for highs. Expect a little bit of south wind by this afternoon, picking up at 10-20mph in some places. A very weak wave and a little bit of moisture will kick off showers and isolated storms across the central mountains extending down into the overnight hours. This all quickly shifts northeast before dawn. A very strong cold front approaches tomorrow, spelling an end to all of the warm weather we've been accustomed to over the past few days. Out ahead of it, strong southerly winds will continue and actually increase. Some of the guidance shows winds in excess of 30mph. Also, we are looking at showers and storms to develop as the front arrives. The potential is there from strong to severe storms as conditions are favorable for hail and gusty winds. The temperature spread across this boundary is pretty good, 75-80 degrees ahead of it and 20+ degrees colder behind it. Unfortunately the potential for locally heavy rain especially in the central mountains. That will only add to the flooding issues. Friday night and Saturday begins a longer period of cool and wet weather across our part of the world. Off and on showers are expected with the potential for a few afternoon/evening storms. Snow levels are going to be pretty low, 5500-7000ft except for along the Wyoming border and Bear River Range where they will be at 7500-8000ft. It will be breezy but certainly not as strong as tomorrow. Highs Saturday are ONLY going to be in the 50s at lower elevations and 30s/40s in the mountains. Keyes .LONG TERM...Sunday through Wednesday. Multiple disturbances moving through a broad low pressure trough will bring slightly warmer temperatures and potential for afternoon showers or thunderstorms both Sunday and Monday. These smaller disturbances lift northeast on Monday keeping an chance of showers over the mountains and slight chance in the Snake Plain. Models are in pretty good agreement with a new closed low entering the Pacific Northwest on Tuesday and by Tuesday night dropping it into Nevada, possibly Northern Arizona by Wednesday, then gradually moving east-northeast with potential for some wrap around precipitation affecting this area the end of next week. Tuesday and Wednesday look cool with a good chance of showers across all of Southeast Idaho. Snow levels dip to around 7000-7500 feet. RS && .AVIATION...Increasing southwest flow leading to a slight chance of showers and thunderstorms this afternoon in the KSUN area. Isolated showers linger over the Central Mountains tonight, then the trough progresses eastward with a slight chance of afternoon thunderstorms at KBYI, KDIJ, and KIDA/KPIH by early Friday evening. RS && .HYDROLOGY...The central Idaho mountains continues in a general warning for sheet flooding, and also specifically highlights the Valley Creek around Stanley for flooding. On the mainstem rivers in the central Idaho mountains, moderate flooding will continue on the Wood River near Hailey. Elsewhere for mainstem rivers, the Portneuf at Pocatello is cresting just above moderate flood stage and is expected to decrease but remain in minor flood stage for the next week. The Bear River at the ID-WY border continues at minor flood stage. Finally, the Henry's Fork of the Snake near Rexburg is still expected to reach flood stage, but it has been pushed farther out in time to Sat evening, so the watch has been updated. The flood advisory for Magic Reservoir releases continues. Melt rates will start on a down trend Saturday when a colder spring snow storm arrives over central and southern Idaho, with snow levels lowering to 5500 feet elevation. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.